Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 211, NWS St. Louis, MO

April 23, 20064 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 23, 2006, 9:47 AM CDT for 4 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2006, 9:47 AM CDT (14:47 UTC)
Expired
Apr 23, 2006, 10:30 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 231448
SVRLSX
MOC027-051-135-151-231530-
/O.NEW.KLSX.SV.W.0211.060423T1447Z-060423T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  COLE COUNTY IN CENTRAL MISSOURI
  CENTRAL MONITEAU COUNTY IN CENTRAL MISSOURI
  OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 1030 AM CDT

* AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CALIFORNIA...AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTERTOWN...
  MCGIRK...
  ST. MARTINS...
  JEFFERSON CITY...
  WARDSVILLE...
  TAOS...
  WESTPHALIA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

HAIL UP TO 1INCH IN DIAMETER HAS BEEN REPORTED IN CALIFORNIA WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3879 9256 3863 9266 3841 9227 3830 9166
      3865 9166 3863 9197 3869 9228

$$

PRZYBYLINSKI
2 follow-up statements
000 
WWUS53 KLSX 231510
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT SUN APR 23 2006

MOC027-051-135-151-231530-
/O.CON.KLSX.SV.W.0211.000000T0000Z-060423T1530Z/
OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-
1007 AM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHWESTERN CALLAWAY...CENTRAL MONITEAU...COLE AND OSAGE
COUNTIES...

AT 1004 AM CDT...NWS DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 
MOVING ACROSS OSAGE COUNTY..3 MILES EAST OF LYNN. THIS STORM IS 
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THE SEVERE 
THUNDERSTORM WAS MOVING TO THE SOUTHEAST AT 35 TO 40 MPH. 

AT 9:45 AM CDT...LOCAL LAW ENFORCEMENT REPORTED PENNY TO NICKLE SIZE 
HAIL IN THE HOLTS SUMMIT AREA. 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARDSVILLE...TAOS...OSAGE BEND...SCHUBERT...OSAGE CITY...
WESTPHALIA...RICH FOUNTAIN AND LOOSE CREEK.

LAT...LON 3879 9256 3863 9266 3841 9227 3830 9166
      3865 9166 3863 9197 3869 9228

$$

RP
000 
WWUS53 KLSX 231530
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 AM CDT SUN APR 23 2006

MOC027-051-135-151-231539-
/O.EXP.KLSX.SV.W.0211.000000T0000Z-060423T1530Z/
OSAGE MO-COLE MO-MONITEAU MO-CALLAWAY MO-
1029 AM CDT SUN APR 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALLAWAY...
CENTRAL MONITEAU...COLE AND OSAGE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

OTHER SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE OVER THE AREA 
THROUGH 1045 AM CDT. 

LAT...LON 3879 9256 3863 9266 3841 9227 3830 9166
      3865 9166 3863 9197 3869 9228

$$

RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:40 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 23, 6:40 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT SUN APR 23 2006

.DISCUSSION...
MAIN FORECAST CONCERN CONTINUES TO BE THE CHANCES OF TSRA THE NEXT
COUPLE OF DAYS.  GFS/NAM ARE IN PRETTY DECENT AGREEMENT TODAY WITH
WITH PLACEMENT OF WEAK W-E ORIENTED QSTRNY FRONT CURRENTLY OVER SRN
MO/FAR SRN IL.  HOWEVER...THERE IS SERIOUS DISAGREEMENT WITH
LOCATION OF SFC LOW AND ACCOMPANYING FRONTS BY MIDDAY ON
MONDAY...WITH THE GFS MOVING A SFC LOW FROM ERN KS INTO NRN IL
COMPARED TO THE NAM KEEPING THE LOWS TRACK OVER SRN MO. THIS
MEANS THAT FRONT WILL ALSO STAY OVER SRN MO. THE PAST FEW DAYS I
HAVE FAVORED THE NAM BECAUSE THE GFS HAS HAD CONVECTIVE FEEDBACK
ISSUES...WHICH IT STILL DOES TO A LESSER DEGREE. HOWEVER...THE
NAM TAKE THE UPPER TROUGH CURRENTLY OVER WRN CANADA AND DIGS IT
SEWD ACROSS THE GREAT LAKES ON MONDAY NIGHT AND TUESDAY FASTER
THAN ANY OF THE OTHER MODELS WHICH EXPLAINS ITS FARTHER SOUTH
SOLUTION. DO NOT HAVE STRONG CONFIDENCE IN EITHER SCENARIO...
THOUGH HAVE DECIDED TO LEAN A BIT MORE TOWARD THE GFS THIS TIME.

SCT TSRA DEVELOPED OVER THE SRN PART OF THE CWA YESTERDAY EVENING
ALONG FRONT. THE RUC 925- 850MB THETA-E ADVECTION/MOISTURE
CONVERGENGE FIELDS PICKED UP PRETTY WELL ON WHERE THESE STORMS
FORMED AND HOW THE FOCUS FOR DEVELOPMENT HAS SHIFTED INTO W CNTRL
MO. THIS TREND WILL CONTINUE THE NEXT FEW HOURS BEFORE WEAKENING
AFTER DAYBREAK. EXPECT THERE TO BE A LULL IN THE PRECIP THIS
MORNING...BUT THEN BOTH THE GFS/NAM SHOW A MARKED INCREASE LOW
LEVEL FORCING COINCIDING WITH MODEST SYNOPTIC SCALE FORCING OVER
THE CENTRAL PART OF THE CWA BY MID-LATE AFTERNOON INTO THE EARLY
EVENING. IN ADDITION...THE SFC FRONT WILL ALSO ACT AS A FOCUS FOR
TSRA DEVELOP DURING THE DAY. SO WILL GO WITH CHC POPS MOST OF THE
DAY OVER THE SRN TWO THIRDS OF THE CWA. WITH SBCAPES AROUND 1500
J/KG AND 0-6KM SHEAR OF 40-45KTS...SVR THUNDERSTORMS INCLUDING
SUPERCELLS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SRN
PART OF THE CWA.

TSRA ACTIVITY SHOULD BEGIN TO DIE DOWN AGAIN OVERNIGHT AS LOW LEVEL
FORCING SHIFTS WWD IN ADVANCE OF NEXT SHORTWAVE.  HAVE CONTINUED
POPS THROUGH THE DAY ON MONDAY AS FRONT REMAINS OVER THE REGION AND
INCREASED INSTABILITY...BUT HAVE BEST POPS ON MONDAY EVENING AS THE
GFS/NAM COMPROMISE BRINGS THE FRONT ACROSS THE AREA. HAVE CHC
POPS LINGERING IN THE SERN PART OF THE CWA TUESDAY MORNING BEFORE
HIGH PRESSURE BUILDS IN BRINGING A RETURN TO DRY WEATHER THE REST
OF THE WEEK.

ONCE AGAIN HAVE USED A BLEND OF GFS/NAM MOS FOR TEMPS...LEANING A
BIT MORE TOWARD THE WARMER GFS TOMORROW. TEMPS ON TUESDAY AND
WEDNESDAY WILL BE BELOW NORMAL.

BRITT

&&

.AVIATION...
FOR THE 12Z TAFS...MORE OF THE SAME TO CONTINUE FOR THE NEXT 24
HOURS...AS QUASI-STATIONARY FRONTAL BOUNDARY ANCHORS OVER SRN MO
AND SRN IL. ELEVATED CONVECTION IS EXPECTED TO WEAKEN THIS MORNING
OVER CNTRL/SERN MO BEFORE REFIRING AGAIN DURING MID-LATE AFTERNOON
AND CARRYING THRU THE NIGHT...BUT ALL THE WHILE SINKING SLOWLY
SWD. THEREFORE...AM EXPECTING THE MAIN PCPN THREAT TO THE KCOU
TERMINAL... THRU MID MORNING AS WELL AS THE LATE AFTERNOON AND
EARLY EVENING. NAM STRONGLY HINTING AT MCS APPROACHING LATE IN THE
TAF PERIOD FOR KCOU...BUT HAVE LEFT OUT FOR NOW AS IT SHOULD STILL
BE TO THE WEST. THERE EXISTS A LESSER PCPN THREAT FOR THE
KSTL/KSUS TERMINALS...DURING THE LATE AFTERNOON AND EARLY EVENING.

OTHERWISE...OUTSIDE OF THE PCPN...VFR CONDITIONS ARE EXPECTED TO
PREVAIL ACROSS THE FA THRU THE VALID TAF PERIOD. LIGHT WINDS WILL
CONTINUE IN MOST LOCATIONS AS A HI PRES RIDGE DOMINATES. ELY
SURFACE WINDS WILL DEVELOP OVER CNTRL MO TODAY...AND EVENTUALLY
SPREAD EWD IN COVERAGE LATER TONIGHT AS LO PRES STRENGTHENS TO OUR W.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 23, 5:23 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT SUN APR 23 2006

ILZ079-MOZ072>075-084-085-099-241030-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-
523 AM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND FAR SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT
ALONG A STATIONARY FRONT OVER SOUTHERN MISSOURI AND FAR SOUTHERN
ILLINOIS. A COMBINATION OF STRONG WIND SHEAR AND AN INCREASINGLY
UNSTABLE ATMOSPHERE WILL ALLOW A FEW OF THESE STORMS TO BECOME
SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS WITH THE
STRONGEST STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT UNTIL IT MOVES SOUTH OF THE AREA EARLY ON
TUESDAY. THERE IS AN ADDITIONAL RISK THAT A FEW OF THESE STORMS
COULD BE SEVERE ON MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-241030-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL-
523 AM CDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH TONIGHT.
WHILE NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...A
FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT
WHEN A COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN PARTS OF
MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:19 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington41 min
Apr 22, 10:14 PM CDTSevere Thunderstorm WarningLSXCrawford32 min
Apr 23, 9:33 AM CDTSevere Thunderstorm WarningLSXCallaway42 min
Apr 23, 9:58 AM CDTSevere Thunderstorm WarningLSXSaint Francois, Washington47 min
Apr 23, 10:17 AM CDTSevere Thunderstorm WarningLSXGasconade22 min
Apr 23, 4:16 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington44 min
Apr 23, 4:48 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Apr 23, 5:08 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.